Forum

Vivian

Hi all,

Can anyone give me any help please? I suffer from secondary progressive ms and until about 3 weeks, I have been taking Mirtazapine as a antidepressant and have taken it for about 6 years. I recently reduced the dose gradually under guidance of my GP and 3 weeks ago, I have swapped to Fluoxetine 20mg at the min. I wasnt too bad for first few days although the side effects are not too good, namely, insomnia, hot sweats appetite not good. Also, with the hot weather and maybe withdrawal of the Mirtazapine but the last 2 weeks, I feel dreadful - permanent pins and needles, my legs feel heavy and shaky and my fatigue is through the roof. Does anyone think it could be an exacerbation of my MS or medication related please? Thanks in advance xx

Hi Viv

I think the best thing to do is get back in touch with your GP and also speak to your MS nurse. I’m not a medical expert, so sadly can’t really give a valid opinion. It might be worth speaking to a pharmacist too, as they would probably be able to give some advice on side effects & withdrawal.

The heatwave may also be contributing. It’s very common for heat to make us feel rubbish and exacerbate symptoms. So things may improve with the drop in temperature. Sorry I’m not qualified enough to help more!

Dan

Thank you so much for taking the time to reply to me, I realise I’ve got a lot going on at the moment but just a bit scared of a major relapse. Thanks again, hope your well x

My legs feel as though they are filled with lead at the moment. My walking distance on a ‘good’ day is minuscule, but for the last couple of weeks in the unusual hot weather, I can barely walk 2 or 3 metres. And as for standing up for long enough to pull up my own pants, it’s just not happening.

If you (like me) are secondary progressive, you aren’t likely to have a relapse, unless you are in fact relapsing progressive. It could of course be a part of progression, but I’m certainly expecting that so long as I can keep doing some walking and standing, I’ll improve back to walking like a really slow 98 year old rather than a snails pace. (At the moment a disabled snail would beat me in a race!)

Sue

1 Like

Your description Sue of you current symptoms is a mirror image of mine at the moment. I almost feel as if a switch is turned on and my symptoms go through the roof when the weather is as hot as it has been. I’m absolutely drained, legs like lead, walking is just a shuffle, I cant even lift my feet to put socks on, I have to bend and hold my foot up. I’m sure this weather is not helping ?

I meant to say, I think the heatwave is to blame in the main for my leg weakness. Stupid head is also a casualty of the hot weather! Unless that’s here to stay … possible?

Sue

the heat has a lot to answer for. I think a lot of us have limited use at the moment lol. I am just reclining most days. I said to my PA the other day, I could swear my heat pad is on my back, (it wasnt even there), as my back was literally burning hot. Like my heat pad was on high. UGH.

I went out for first time the other day to view a flat 40 minutes later i was nearly been carried home by the PA as i felt so ill. My legs were just not there, i felt dizzy and sick. it wasnt that hot either.

It took me all of the rest of the day 10.30 until bedtime at 6pm, and most of the next day to even get myself motivated or walking properly.

Uthoffs phenomenon sucks.